Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 39, NWS Tampa Bay, FL

April 26, 20084 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 26, 2008, 3:13 PM EDT for 4 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 3:13 PM EDT (19:13 UTC)
Expired
Apr 26, 2008, 8:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 261913
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
313 PM EDT SAT APR 26 2008

...RED FLAG WARNING IN EFFECT THROUGH 8 PM FOR LONG DURATIONS OF
CRITICAL RELATIVE HUMIDITIES TODAY...

.VERY DRY AIR ABOVE THE SURFACE HAS BEEN MIXED DOWN THIS AFTERNOON
RESULTING IN LOWER THAN EXPECTED RELATIVE HUMIDITIES.

FLZ052-056-057-061-062-065-270000-
/O.NEW.KTBW.FW.W.0039.080426T1913Z-080427T0000Z/
POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
313 PM EDT SAT APR 26 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

RELATIVE HUMIDITIES HAVE FALLEN TO NEAR 30 PERCENT AND WILL
CONTINUE BELOW CRITICAL LEVELS FOR 4 OR 5 HOURS. WINDS ARE NOT
EXPECTED TO BE A PROBLEM TODAY AS THEY REMAIN LESS THAN 15 MPH.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 26, 1:19 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 26, 1:19 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
119 PM EDT SAT APR 26 2008

.SHORT TERM (TONIGHT - MONDAY)...WEAK UPPER RIDGING OVER THE STATE WILL
GET PUSHED TO THE EAST ON SUNDAY AS AN AMPLIFYING UPPER TROUGH MOVES EAST
INTO THE LOWER MISSISSIPPI VALLEY...WHILE SURFACE HIGH PRESSURE FROM THE
WESTERN ATLANTIC WEST ACROSS THE NORTH-CENTRAL PENINSULA PERSISTS THROUGH
THE PERIOD. AN EAST TO SOUTHEAST WIND FLOW AROUND THE SURFACE HIGH WILL
ALLOW FOR A SLOW INCREASE IN MOISTURE DURING THE DAY ON SUNDAY WHICH MAY
LEAD TO SOME ISOLATED SHOWERS ALONG THE SEA BREEZE BOUNDARIES...MAINLY
OVER INLAND LOCATIONS DURING THE AFTERNOON AND EARLY EVENING HOURS SO
A 20% POP WILL BE DEPICTED IN THE GRIDS/ZONES. OUTSIDE OF THE SHOWER AREAS
MAINLY WARM AND DRY CONDITIONS WILL CONTINUE. DURING SUNDAY NIGHT MOISTURE
WILL CONTINUE TO SLOWLY INCREASE ACROSS THE REGION WITH INCREASING AND
THICKENING CLOUDS EXPECTED OVERNIGHT.

ON MONDAY THE AFOREMENTIONED UPPER TROUGH WILL MOVE EAST ACROSS THE EASTERN
U.S. WITH AN ATTENDANT COLD FRONT APPROACHING THE FORECAST AREA FROM THE
NORTHWEST LATE IN THE AFTERNOON. A DEEP SOUTH TO SOUTHWEST WIND FLOW AHEAD
OF THESE FEATURES WILL CONTINUE TO MOISTEN THE AIR MASS ACROSS THE REGION
WITH THE APPROACHING FRONT ACTING AS A FOCUSING MECHANISM FOR INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS (POPS 30-40% RANGE) DURING THE LATE
AFTERNOON HOURS. THE GFS/NAM CONTINUE TO BE SLOWER WITH THE FRONTAL
MOVEMENT...SO IT APPEARS THAT THE BEST CHANCES FOR SHOWERS/STORMS WILL
BE LATE MONDAY AFTERNOON AND NIGHT. TEMPERATURES WILL REMAIN NEAR NORMAL
ON SUNDAY...THEN NEAR TO SLIGHTLY BELOW NORMAL READINGS ARE EXPECTED
ON MONDAY AS RAIN CHANCES INCREASE ACROSS THE REGION.

&&

.LONG TERM (MONDAY NIGHT - SATURDAY)...A COLD FRONT MOVES OUT OF THE
AREA MONDAY LATE EVENING WITH ONLY ISOLATED SHOWERS EXPECTED THROUGH
THE OVERNIGHT HOURS. 20 POPS REMAIN IN PLACE FOR THE CWA WITH MOST
RAINSHOWER ACTIVITY ENDING BY 06Z. MODEL DATA REMAIN FAIRLY CONSISTENT
IN BRINGING STRONG HIGH PRESSURE IN THE WAKE OF THE FRONT CENTERED
JUST TO THE NORTH OF THE STATE BEGINNING TUESDAY...AND EXPANDING
WELL INTO THE EASTERN GULF. THE HIGH GRADUALLY MIGRATES EASTWARD
AND KEEPS THE AREA UNDER GENERALLY NORTHERLY TO NORTHEASTERLY FLOW
THROUGH THURSDAY...THEN SWITCHING TO A MORE WEAK EASTERLY AND
SOUTHEASTERLY FLOW THROUGH SATURDAY...EXCEPT FOR SOME POSSIBLE
PERIODS OF ONSHORE FLOW ALONG THE COAST IN THE AFTERNOON HOURS.

A RATHER DRY AND STABLE AIRMASS WILL DESCEND UPON THE REGION BEHIND
THE FRONTAL PASSAGE MONDAY EVENING WITH ATMOSPHERIC CONDITIONS
BECOMING FAIRLY STABLE...WHICH REMAIN SO THROUGH THE END OF THE WORK
WEEK. AS WINDS VEER TO THE EAST BEGINNING THURSDAY...SLOW WARM AND
MOIST AIR ADVECTION WILL TAKE PLACE BUT SHOULD BE WEAK ENOUGH TO
KEEP RAIN POTENTIAL VERY LOW. LATEST MODEL RUNS DO NOT SHOW
SIGNIFICANT POPS WITH THIS FORECAST SOLUTION AND WILL REFRAIN FROM
INCREASING POPS FOR THE WEEKEND AT THIS TIME.

AFTER A BRIEF COOLING TREND TUESDAY AND THROUGH WEDNESDAY MORNING...TEMPS
QUICKLY BOUNCE BACK TO NEAR OR ABOVE NORMALS FOR THE REST OF THE LONG
TERM. EVEN MORNING LOWS ON WEDNESDAY WILL NOT DROP THAT MUCH...WITH
MID TO UPPER 50S EXPECTED OVER MUCH OF THE AREA.

&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL THROUGH THE NEXT 24 HOURS
AT ALL TAF SITES WITH SOME BRIEF PERIODS OF VISIBILITIES AROUND 5 TO
6SM IN FOG AROUND SUNRISE POSSIBLE.

&&

.MARINE...HIGH PRESSURE FROM THE WESTERN ATLANTIC RIDGING WEST ACROSS
THE NORTH-CENTRAL PENINSULA WILL KEEP AN EAST TO SOUTHEAST WIND FLOW
OVER THE COASTAL WATERS THROUGH SUNDAY...WITH A SEA BREEZE DEVELOPING
ALONG THE COAST DURING THE AFTERNOON. UPPER AND SURFACE RIDGING WILL
SLIDE FURTHER TO THE EAST ON MONDAY AS AN UPPER TROUGH MOVES EAST WITH
A COLD FRONT MOVING THROUGH THE WATERS LATE MONDAY AFTERNOON AND
NIGHT. SOUTHEAST FLOW ON SUNDAY WILL VEER INTO THE SOUTH AND SOUTHWEST
ON MONDAY AHEAD OF THE APPROACHING FRONT...THEN SHIFT INTO THE NORTHWEST
AND NORTH WITH SPEEDS POSSIBLY APPROACHING EXERCISE CAUTION VALUES
FOR A WHILE LATE MONDAY NIGHT AND EARLY TUESDAY IN THE WAKE OF THE
FRONT. HIGH PRESSURE NORTH OF THE WATERS TUESDAY NIGHT WILL MOVE EAST
INTO THE WESTERN ATLANTIC DURING WEDNESDAY AND THURSDAY WITH LIGHTER
WINDS AS THEY VEER INTO THE EAST.

&&

.FIRE WEATHER...TEMPERATURES CLIMBING INTO THE LOWER 80S COMBINED WITH
DRIER AIR MIXING DOWN TO THE SURFACE IS SUPPORTING HUMIDITY VALUES CLOSE
TO 35% OVER PORTIONS OF THE FORECAST AREA EARLY THIS AFTERNOON...AND WILL
NEED TO CONTINUE TO MONITOR CLOSELY FOR THE POSSIBILITY OF A SHORT FUSED
RED FLAG WARNING FOR PORTIONS OF THE FORECAST AREA. ON SUNDAY SIMILAR
CONDITIONS MAY AGAIN BE POSSIBLE OVER INTERIOR LOCATIONS AS ONLY SLOW
MOISTURE RECOVERY IS EXPECTED DURING THE DAY. ON MONDAY INCREASING MOISTURE
AND RAIN CHANCES WILL KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  65  83  69  82 /   5  10  10  40
FMY  63  87  67  83 /   5  10  10  30
GIF  63  86  67  84 /   5  20  20  40
SRQ  63  84  66  82 /   5  10  10  40
BKV  59  84  59  82 /   5  20  20  40
SPG  68  84  71  82 /   5  10  10  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...AR
Hazardous weather outlook, Apr 26, 5:12 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
512 AM EDT SAT APR 26 2008

FLZ039-042-043-048>052-055>057-060>062-065-262115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
512 AM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE ALOFT AND AT THE SURFACE WILL KEEP DRY CONDITIONS IN
PLACE TODAY. AN AFTERNOON SEA BREEZE WILL LEAD TO CLOUD
DEVELOPMENT AND A FEW ISOLATED LIGHT SHOWERS OVER INTERIOR COAST
AREAS...WITH LIGHT ACCUMULATIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL IMPACT THE AREA MONDAY AND MONDAY EVENING WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS AS WELL AS INCREASING
SOUTHWEST WINDS. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR
A RETURN TO DRY AND SEASONABLE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CANTIN

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.